MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one lf1537 ligasure device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.The returned product did not meet specification as received.The customer reported the device was difficult to close.The reported condition was confirmed.Investigation found that the jaws of the device could not close when the handle latch was retracted.The metal flange that pulls the inner tube to open the jaw was broken and had disengaged from the device jaw.The tube is made of stainless steel and should not break without exerting excessive force or abuse.The damage to the metal flange of the device is consistent with a device that has been subjected to reprocessing or multiple uses.The investigation identified the root cause of the reported event to be the device not being used as intended.The instructions for use caution that this product is designed as a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses coul d potentially impact the structure and components of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the device was difficult to close.The handle could not be used to operate the jaws.There was no patient injury.Evaluation of the returned device found that a piece of the jaws had broken off and was not returned.The customer was notified and confirmed that no piece of the device fell within the patient.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7291280
Report Number1717344-2018-00260
Device Sequence Number11357397
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50160220X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1